Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 563, NWS Pueblo, CO

October 2, 2023Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 2, 2023, 1:40 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2023, 1:40 PM MDT (19:40 UTC)
Expired
Oct 2, 2023, 2:15 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS55 KPUB 021940
SVRPUB
COC055-071-101-022015-
/O.NEW.KPUB.SV.W.0563.231002T1940Z-231002T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
140 PM MDT Mon Oct 2 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central Huerfano County in southeastern Colorado...
  North central Las Animas County in southeastern Colorado...
  Southeastern Pueblo County in southeastern Colorado...

* Until 215 PM MDT.

* At 140 PM MDT, a severe thunderstorm was located 10 miles northeast
  of Aguilar, or 21 miles north of Trinidad, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Huerfano, north central Las Animas and southeastern
  Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3736 10450 3744 10462 3790 10438 3778 10406
      3769 10406
TIME...MOT...LOC 1940Z 218DEG 37KT 3748 10448 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KTS
2 follow-up statements
970 
WWUS55 KPUB 021956
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
156 PM MDT Mon Oct 2 2023

COC055-071-101-022015-
/O.CON.KPUB.SV.W.0563.000000T0000Z-231002T2015Z/
Huerfano CO-Las Animas CO-Pueblo CO-
156 PM MDT Mon Oct 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EAST CENTRAL HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN
PUEBLO COUNTIES...

At 156 PM MDT, a severe thunderstorm was located 13 miles northwest
of Tyrone, or 31 miles north of Trinidad, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Huerfano, north central Las Animas and southeastern Pueblo
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3748 10433 3759 10454 3790 10438 3778 10406
      3769 10406
TIME...MOT...LOC 1956Z 218DEG 37KT 3761 10435 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KTS
575 
WWUS55 KPUB 022010
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
210 PM MDT Mon Oct 2 2023

COC055-071-101-022019-
/O.EXP.KPUB.SV.W.0563.000000T0000Z-231002T2015Z/
Huerfano CO-Las Animas CO-Pueblo CO-
210 PM MDT Mon Oct 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES WILL EXPIRE AT
215 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3748 10433 3759 10454 3790 10438 3778 10406
      3769 10406
TIME...MOT...LOC 2009Z 218DEG 37KT 3770 10426 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 11:48 AM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 2, 11:48 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1148 AM MDT Mon Oct 2 2023

.SHORT TERM...(Today and tonight)
Issued at 341 AM MDT Mon Oct 2 2023

Key Messages:

1) Chance of strong to locally severe storms today into tonight
most areas, with strong winds primary threat.

2) Heavy rain possible far southeast Plains.

3) Windy all areas once again today.

Currently...

An impressive deep closed mid level circulation was noted over
Nevada early this morning. in advance of this circulation, strong
southerly flow was occurring over the state of Colorado.
Unseasonably low level moisture was noted over a good part of the
region, as dewpts were in the 50s to near 60 over the plains, 40s in
the San Luis Valley and 30s in the mtns. PWATs over the region were
well over 100%, with values over 200% over far southeast Colorado.

Radar-wise, at 2 am,  isolated thunder was noted in the Trinidad
region. with additional storms over the greater San Juan region.
Lots of showers and storms were noted over the west slope.

As for surface features, a boundary has pushed well south into
Colorado and was noted from roughly Denver to out near Akron (lots of
nice gravity waves were associated in the radar data with this
boundary). Winds to the north of this boundary where from a
northerly component, while south of the boundary south to southwest
flow prevailed. Most locations over the plains south of boundary
were indicating gusty southerly flow of 20 to 30 mph.

Next 24 hours...

Some strong to severe storms are likely for the region today. Given
the strong southerly flow, it is not going to take much to get the
strong momentum transferred to the surface with any convection
today. We are likely going to see 2 to 3 rounds of storms over the
region, and some areas are going to have a better chance of strong
convection than others. At this time, the main area of concern for
stronger convection and heavy rain potential will be the greater
Baca county region late this afternoon through the overnight hours.
Given the ~1500 J of CAPE and strong deep shear (but disorganized,
relatively weak low level shear), marginally rotating storms will be
possible, with the main threat being locally strong damaging winds
and the associated heavy rain threat.

The 2nd area of concern will be the Pikes Peak region area this
afternoon and early evening. CAMS were showing the potential for
rotating storms, however CAPE over this region was not as great as
the far southeast plains. However, if the boundary over northeast CO
continues to slip south over the Palmer Divide (N El Paso county),
then we may see a more enhanced severe threat develop over this
region (however guidance shows this boundary lifting quickly north
later this AM out of the region).

The remainder of the plains will also see passing storms today, with
a lesser threat of strong winds. SPC has all of the lower
elevations, along with the San Luis Valley, in marginal risk today.
I would not be too surprised to see a slight risk introduced over
the far southeast plains in later updates.

It should be noted that storms will be moving rather quickly to the
north-northeast today. Training storms could occur, especially over
the far southeast plains (Baca county region), and this may enhance
the heavy rain threat this region. WPC has this area in slight risk
for flash flooding today. Also I wish to reiterate that the storms
over the far southeast plains may ge well into the late night hours.

It will once again be windy today across all of the region. Gusts of
30 to 40 mph will be likely over the plains, with 35 to 50 mph winds
n the valleys and mtns. As for temps, it will be a bit cooler today
with max temps in teh M70s to M80s plains and near 70F valleys.

As for the higher terrain, numerous showers and storms are likely
and snow will likely occur at the highest elevations, especially
tonight as the trough gets closer and temps aloft begin to decrease.
A few inches are likely well above treeline, especially up in
Chaffee and Lake counties.

.LONG TERM...(Tuesday through Sunday)
Issued at 341 AM MDT Mon Oct 2 2023

Key Messages:

1) Light pockets of precipitation expected for the midweek period.

2) Cool down anticipated for southern Colorado, with freezing
temperatures likely within the San Luis Valley.

3) Drier and warmer conditions for end of the week and through the
weekend.

Tuesday - Wednesday: For the midweek period, some inclement weather
is in store for southern Colorado. Ensemble model guidance are in
strong agreement about a trough trekking across the region
throughout this timeframe, leading to greater confidence in the
evolution of things. This troughing pattern will bring heightened
synoptic forcing/support, along with increasing orographic forcing.
With that said though, this trough will also advect drier air across
southern Colorado. Given the forcing in place, pockets of light
precipitation are expected, though the drier air will keep
precipitation more isolated to scattered in nature. In addition to
that, the greatest coverage of precipitation will remain along and
immediately around the mountains, where forcing will be greatest.
Areas generally around and above 9,000ft will experience rain and
rain/snow showers, while elevations below that will remain rain
showers. As for temperatures, a substantial cool down is
anticipated, as a cold front is shoved southward during this period.
Much of southern Colorado will drop to around and below average
temperatures for this time of year. Along with that, the San Luis
Valley will fall to, and possibly below, freezing temperatures,
which will likely need a Freeze/Hard Freeze Warning in the future.
The NBM supports this, with 80-90% of members at or below freezing
temperatures Tuesday night into Wednesday morning, and nearly 100%
of members at or below freezing temperatures Wednesday night into
Thursday morning.

Thursday - Sunday: For the later part of the week and through the
weekend, a quieter stretch of weather is expected for the southern
Colorado region. Synoptically, a ridge of high pressure will begin
to build across the western US, which ensemble model guidance are
also in strong agreement on. This feature will increase the
subsidence over the area. The subsidence, coupled with modest
moisture at best, will help to keep southern Colorado dry throughout
this period. Looking at temperatures, a slow warming trend is
anticipated given the ridging in place. Much of southern Colorado
wills start to warm to near and slightly above average temperatures
for this time of year.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1141 AM MDT Mon Oct 2 2023

Strong southerly winds will spread into all three terminals this
afternoon with gusts up to 35 kts and localized gusts up to 45 to
50 kts near thunderstorms. Several rounds of thunderstorms will
move off the mountains affecting the KALS TAF sites through early
evening and KCOS and KPUB through 01-02z. These could produce some
brief VFR cigs and MVFR vis with TSRA.  Winds will tail back but
remain primarily southerly this evening and overnight with VFR
cigs. Winds will increase out of the west to northwest Tuesday
morning with gusts to 25 to 35 kts which will decrease in the
afternoon.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...SIMCOE
AVIATION...KT
Hazardous weather outlook, Oct 2, 4:04 AM MDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
404 AM MDT Mon Oct 2 2023

COZ058>089-093>099-031015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
404 AM MDT Mon Oct 2 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A deep trough of low pressure will continue to move towards the
region today and tonight. This system will bring rounds of
thunderstorms to the region today and tonight, with the storms
lasting into the late night hours over the eastern plains. Some of
the storms will have the potential to be severe, with the main
concern being damaging straight-line winds up to 70 mph.

In addition to strong storms, heavy rain will also be possible. The
greatest risk for heavy rain will occur over the far eastern plains,
especially over the Baca county region.

Over the entire area today into this evening, wind gusts to 30 to 40
mph will be possible over the plains and 40 to 50 mph will occur
over the valleys and mountains.

Very high elevation snow will be possible, mainly along the
Continental Divide, later today and tonight. Accumulations of 1 to 2
inches will be possible, with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered rain and rain/snow showers are anticipated
throughot Tuesday and Wednesday, with snow remaining around and
above 9,000ft. Any snow accumulations will be modest and generally
less than 1 inch.

Freezing temperatures are becoming increasing likely Tuesday night
and Wednesday night within the San Luis Valley. These temperatures
could kill sensitive vegetation and possibly damage unprotected
outdoor pluming.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/SIMCOE

In the hours before

Special weather statement, Oct 2, 12:10 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1210 PM MDT Mon Oct 2 2023

COZ074-075-087-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1210 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of eastern Huerfano,
southeastern Costilla, western Las Animas and southwestern Pueblo
Counties through 100 PM MDT...

At 1209 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Aguilar, or 16 miles east of Indian Creek on the
southeastern Spring Burn Scar, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Walsenburg around 1220 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10517 3789 10484 3790 10473 3775 10418
      3699 10478
TIME...MOT...LOC 1809Z 214DEG 38KT 3746 10481

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Oct 2, 12:13 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1213 PM MDT Mon Oct 2 2023

COZ069-072-073-078>080-083-087-021845-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
1213 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of northwestern
Huerfano, Custer and southeastern Saguache Counties through 1245 PM
MDT...

At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 28 miles northwest of Spring Burn Scar north of
Highway 160, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Junkins Burn Scar, Crestone, Great Sand Dunes, Crestone Peak, Silver
Cliff, Westcliffe, Wetmore and Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3776 10569 3783 10577 3825 10569 3825 10507
      3805 10507 3776 10548
TIME...MOT...LOC 1813Z 205DEG 44KT 3786 10558

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 2, 12:35 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1235 PM MDT Mon Oct 2 2023

COZ086-087-021900-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
1235 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of northeastern
Huerfano and central Pueblo Counties through 100 PM MDT...

At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Salt Creek, or 17 miles south of Pueblo, moving north
at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Huerfano and central Pueblo Counties, including the following
locations... Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3782 10451 3789 10484 3836 10465 3824 10423
TIME...MOT...LOC 1835Z 200DEG 27KT 3802 10464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Oct 2, 12:58 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1258 PM MDT Mon Oct 2 2023

COZ074-075-086>088-021930-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1258 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of eastern Huerfano,
western Las Animas and central Pueblo Counties through 130 PM MDT...

At 1258 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Walsenburg, or 30 miles north of Trinidad, moving north
at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of eastern Huerfano,
western Las Animas and central Pueblo Counties, including the
following locations... Weston and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3849 10463 3841 10407 3699 10465 3699 10505
TIME...MOT...LOC 1858Z 200DEG 49KT 3761 10452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Oct 2, 1:33 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
133 PM MDT Mon Oct 2 2023

COZ074-086>088-022000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
133 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of southeastern
Huerfano, northwestern Las Animas and southeastern Pueblo Counties
through 200 PM MDT...

At 132 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Tyrone, or 30 miles north of Trinidad, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Huerfano, northwestern Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3733 10486 3823 10431 3814 10406 3787 10406
      3722 10454
TIME...MOT...LOC 1932Z 209DEG 40KT 3760 10442

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Oct 2, 1:33 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
133 PM MDT Mon Oct 2 2023

COZ086-022000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
133 PM MDT Mon Oct 2 2023

...A strong thunderstorm will impact portions of northwestern Pueblo
County through 200 PM MDT...

At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 10 miles west of Pueblo, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Pueblo, Pueblo West, Pueblo Reservoir and Pinon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Pueblo Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3813 10478 3816 10490 3851 10490 3851 10449
      3843 10445
TIME...MOT...LOC 1933Z 204DEG 36KT 3822 10480

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 5:55 AM MDTSpecial Weather StatementPUBFremont35 min
Oct 2, 6:20 AM MDTSpecial Weather StatementPUBFremont25 min
Oct 2, 6:33 AM MDTSpecial Weather StatementPUBRio Grande27 min
Oct 2, 8:16 AM MDTSpecial Weather StatementPUBFremont29 min
Oct 2, 8:47 AM MDTSpecial Weather StatementPUBFremont43 min
Oct 2, 9:27 AM MDTSpecial Weather StatementPUBAlamosa33 min
Oct 2, 9:28 AM MDTSpecial Weather StatementPUBFremont32 min
Oct 2, 9:52 AM MDTSpecial Weather StatementPUBCuster, Fremont38 min
Oct 2, 10:09 AM MDTSpecial Weather StatementPUBAlamosa36 min
Oct 2, 10:44 AM MDTSpecial Weather StatementPUBAlamosa, Custer31 min
Oct 2, 11:12 AM MDTSpecial Weather StatementPUBCuster33 min
Oct 2, 11:37 AM MDTSpecial Weather StatementPUBCostilla38 min
Oct 2, 11:48 AM MDTSpecial Weather StatementPUBAlamosa, Custer27 min
Oct 2, 12:10 PM MDTSpecial Weather StatementPUBHuerfano50 min
Oct 2, 12:13 PM MDTSpecial Weather StatementPUBCuster32 min
Oct 2, 12:35 PM MDTSpecial Weather StatementPUBPueblo25 min
Oct 2, 12:58 PM MDTSpecial Weather StatementPUBPueblo32 min
Oct 2, 1:33 PM MDTSpecial Weather StatementPUBHuerfano27 min
Oct 2, 1:33 PM MDTSpecial Weather StatementPUBPueblo27 min
Oct 2, 1:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo31 min
Oct 2, 2:13 PM MDTSpecial Weather StatementPUBOtero32 min
Oct 2, 2:23 PM MDTSevere Thunderstorm WarningPUBEl Paso22 min
Oct 2, 2:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Oct 2, 2:46 PM MDTSpecial Weather StatementPUBCrowley29 min
Oct 2, 3:14 PM MDTSpecial Weather StatementPUBCrowley31 min
Oct 2, 3:17 PM MDTSevere Thunderstorm WarningPUBAlamosa, Huerfano, Saguache28 min
Oct 2, 3:20 PM MDTSpecial Weather StatementPUBFremont40 min
Oct 2, 3:30 PM MDTSpecial Weather StatementPUBSaguache30 min
Oct 2, 3:32 PM MDTSpecial Weather StatementPUBBaca28 min
Oct 2, 3:41 PM MDTSpecial Weather StatementPUBCrowley34 min
Oct 2, 3:43 PM MDTSevere Thunderstorm WarningPUBAlamosa, Custer, Huerfano, Saguache32 min
Oct 2, 3:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
Oct 2, 3:57 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Oct 2, 4:03 PM MDTSpecial Weather StatementPUBCuster27 min
Oct 2, 4:14 PM MDTSpecial Weather StatementPUBHuerfano31 min
Oct 2, 4:25 PM MDTSpecial Weather StatementPUBBaca35 min
Oct 2, 4:30 PM MDTSpecial Weather StatementPUBFremont30 min
Oct 2, 4:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Oct 2, 4:53 PM MDTSpecial Weather StatementPUBFremont37 min
Oct 2, 5:07 PM MDTSpecial Weather StatementPUBEl Paso23 min
Oct 2, 5:10 PM MDTSpecial Weather StatementPUBTeller35 min
Oct 2, 5:16 PM MDTSpecial Weather StatementPUBPueblo29 min
Oct 2, 5:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Oct 2, 5:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Oct 2, 5:48 PM MDTSpecial Weather StatementPUBCrowley27 min
Oct 2, 5:52 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Oct 2, 5:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo33 min
Oct 2, 5:58 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.